Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Monomial equimultiple curves in positive characteristic

Author: R. Narasimhan
Journal: Proc. Amer. Math. Soc. 89 (1983), 402-406
MSC: Primary 14B05; Secondary 13H05, 13H15
MathSciNet review: 715853
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the local equimultiple locus of a hypersurface in characteristic zero is contained in a regular hypersurface. Here we give an example of a monomial curve on a threefold in positive characteristic $ p{\text{ > }}2$ which is equimultiple but not hyperplanar. As a corollary we have that any monomial curve which lies on a certain type of hypersurface (whose local equation is of a special form in its natural $ p$-basis expression) is automatically equimultiple for the hypersurface.

References [Enhancements On Off] (What's this?)

  • [A] S. Abhyankar, Good points on a hypersurface, Adv. in Math. (to appear). MR 934366 (89e:14012)
  • [G] J. Giraud, Contact maximal en caracteristique positive, Ann. Sci. École Norm. Sup. (4) 8 (1975), 201-234. MR 0384799 (52:5671)
  • [H] J. Herzog, Generators and relations of Abelian semigroups and semigroup rings, Manuscripts Math. 3 (1970), 175-193. MR 0269762 (42:4657)
  • [N] R. Narasimhan, Hyperplanarity of the equimultiple locus, Proc. Amer. Math. Soc. 87 (1983), 403-408. MR 684627 (84f:14001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14B05, 13H05, 13H15

Retrieve articles in all journals with MSC: 14B05, 13H05, 13H15

Additional Information

Keywords: Equimultiple curve, ideal-theoretic complete intersection, symmetric semigroup
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society